Alert archive / Kansas / Flash Flood Warnings in 2015

Flash Flood Warning 26, NWS Topeka, KS

July 19, 2015Marshall County, Nemaha County, Kansas

NWS Topeka, KS issued this flash flood warning at Jul 19, 2015, 7:42 AM CDT for Marshall County, Nemaha County, Kansas. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2015, 7:42 AM CDT (12:42 UTC)
Expired
Jul 19, 2015, 11:15 AM CDT
In force
4 hr
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Flood severity
None

Counties Marshall County, KS, Nemaha County, KS

The radar

The Topeka radar (KTWX), 98 km from the middle of the area, began a volume at 12:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 19, 9:08 AM CDTFLASH FLOOD6 N Beattie, KSROAD DAMAGE REPORTED DUE TO FLASH FLOODING AT THE INTERSECTION OF 21ST AND CHEROKEE ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 86 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 0.7 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2015-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 109 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2015-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
109 J/kg
Mixed-layer CIN
-450 J/kg
Mixed-layer LCL
1352 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

269 
WGUS53 KTOP 191242
FFWTOP
KSC117-131-191615-
/O.NEW.KTOP.FF.W.0026.150719T1242Z-150719T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
742 AM CDT SUN JUL 19 2015

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN NEMAHA COUNTY IN NORTHEASTERN KANSAS...
  NORTHEASTERN MARSHALL COUNTY IN NORTHEASTERN KANSAS...

* UNTIL 1115 AM CDT
    
* AT 741 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE 
  ALREADY FALLEN AND AN ADDITIONAL INCH OF RAIN IS POSSIBLE. FLASH 
  FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  SENECA...AXTELL...BEATTIE...SUMMERFIELD AND BAILEYVILLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3984 9603 3976 9624 3981 9659 4000 9657
      4000 9602

$$

BB
2 follow-up statements
845 
WGUS73 KTOP 191422
FFSTOP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
922 AM CDT SUN JUL 19 2015

KSC117-131-191615-
/O.CON.KTOP.FF.W.0026.000000T0000Z-150719T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEMAHA-MARSHALL-
922 AM CDT SUN JUL 19 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT FOR
NORTHWESTERN NEMAHA AND NORTHEASTERN MARSHALL COUNTIES...

AT 910 AM CDT...EMERGENCY MANAGEMENT IN MARSHALL COUNTY REPORTED 
ROAD DAMAGE AT THE INTERSECTION OF 21ST AND CHEROKEE ROAD DUE TO 
FLASH FLOODING. RUNOFF FROM HEAVIER RAINFALL...3 TO 4 
INCHES...EARLIER THIS MORNING MAY CONTINUE TO FLOOD STREAMS AND 
COUNTY ROADS THROUGH THE WARNED AREA. RADAR HAS SHOWN THE HEAVIER 
RAIN HAS MOVE OUT OF THE AREA BUT LIGHT TO AT TIMES MODERATE 
RAINFALL WILL CONTINUE THROUGH 1100 AM. ADDITIONAL RAINFALL OF ONE 
HALF INCH IS POSSIBLE. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SENECA...AXTELL...BEATTIE...SUMMERFIELD AND BAILEYVILLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3984 9603 3976 9624 3981 9659 4000 9657
      4000 9602

$$

GARGAN
987 
WGUS73 KTOP 191600
FFSTOP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1100 AM CDT SUN JUL 19 2015

KSC117-131-191610-
/O.CAN.KTOP.FF.W.0026.000000T0000Z-150719T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEMAHA-MARSHALL-
1100 AM CDT SUN JUL 19 2015

...THE FLASH FLOOD WARNING FOR NORTHWESTERN NEMAHA AND NORTHEASTERN
MARSHALL COUNTIES IS CANCELLED...

FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES.

LAT...LON 3984 9603 3976 9624 3981 9659 4000 9657
      4000 9602

$$

GARGAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 7:39 AM CDT, 3 minutes earlier.

Area forecast discussion, Jul 19, 7:39 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
739 AM CDT SUN JUL 19 2015

...UPDATE FOR FLASH FLOOD POTENTIAL AND AVIATION FORECAST
DISCUSSION...

.UPDATE...
ISSUED AT 700 AM CDT SUN JUL 19 2015

TORRENTIAL RAIN BAND DEVELOPED IN FAR NORTHEAST KANSAS AND LOOKS
TO PERSIST LONG ENOUGH TO CAUSE FLASH FLOODING. MRMS Q3 DATA
SUGGESTS AREAS OF 3 INCH PER HOUR RATES AND DUAL POL ESTIMATES ARE
ACTUALLY A BIT HIGHER. 1 HOUR FLASH FLOOD GUIDANCE IS 2-2.2 INCHES
AND THERE ARE SEVERAL QUICK RESPONSE STREAMS IN THE REGION SO DO
EXPECT A SHORT DURATION FLASH FLOOD EVENT THROUGH MID MORNING.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 353 AM CDT SUN JUL 19 2015

CONVECTION HAS DEVELOPED OVER THE LOCAL AREA AHEAD OF A SURFACE
LOW AND APPROACHING SHORT WAVE TROUGH IN CENTRAL AND WESTERN KS
RESPECTIVELY. THE MAIN FOCUS SEEMS TO BE IN A CONFLUENT ZONE OF
THE LLJ WHICH FOCUSES FROM CENTRAL KS NORTHEAST TOWARD TOPEKA.
OBJECTIVE ANALYSIS INDICATES APPROXIMATELY 3000 J/KG OF MUCAPE IN
THIS AREA BUT AFTER TAKING A CLOSER LOOK AT SOUNDINGS IT APPEARS
THAT THE STORMS ARE MORE LIKELY TO BE ROOTED IN A LAYER THAT
REALIZES 1000- 1500 J/KG OF CAPE. THIS EXPLAINS THE INABILITY TO
BECOME PARTICULARLY STRONG SO FAR ALONG WITH AN ELEVATED SHEAR
PROFILE NOT PARTICULARLY SUPPORTIVE OF MID LEVEL ROTATION. AREAS
OF HEAVY RAIN WILL BE POSSIBLE THOUGH GIVEN THE NEARLY 2 INCH PWAT
VALUES. WHILE THESE INITIAL STORMS WILL PROBABLY BE NON-SEVERE, AN
MCS HAS ORGANIZED NICELY FROM WESTERN INTO NORTH CENTRAL KANSAS
THROUGH 330 AM...AND WAS FORWARD PROPAGATING ACROSS NORTHERN
KANSAS. GIVEN THE STRONG COLD POOL AND BOOKEND VORTEX THAT THIS
SYSTEM HAS DEVELOPED, EXPECT A GOOD CHANCE FOR IT TO REMAIN STRONG
TO SEVERE AS IT MOVES INTO NORTH CENTRAL KANSAS...WITH THE COLD
POOL LIKELY HELPING IT TO REALIZE THE FULL AVAILABLE MUCAPE OF
2-3000 J/KG. THE MAIN QUESTION MAY BE HOW FAR EAST THE SYSTEM IS
ABLE TO REMAIN SEVERE AND FOR NOW HAVE A SEVERE TSTORM WATCH AS
FAR EAST AS MARYSVILLE AND MANHATTAN BUT WILL MONITOR CLOSELY FOR
POTENTIAL EXPANSION. THE PRIMARY THREAT WITH THESE STORMS WILL BE
60+ MPH WIND GUSTS WITH THE STRONGEST PARTS OF THE SYSTEM. WITH
ANY LUCK, THE ONGOING NON-SEVERE STORMS WILL HELP TO STABILIZE THE
ATMOSPHERE A BIT IN ADVANCE OF THE FORWARD PROPAGATING SYSTEM AND
ACT TO WEAKEN IT A BIT AS IT PROGRESSES EAST.

THUNDERSTORMS WILL GRADUALLY SHIFT EAST OF THE AREA AND WHILE MOST
OF THE FORECAST AREA SHOULD BE DRY AND WARM FOR MUCH OF THE
AFTERNOON THERE IS A CHANCE FOR A STRAY STORM TO LINGER...ESPECIALLY
IN EASTERN KANSAS...INTO THE AFTERNOON. OTHERWISE, WILL BE WATCHING
THE EFFECTIVE FRONTAL BOUNDARY WHICH SHOULD BE SOME COMBINATION OF
THE EXISTING FRONT AND OUTFLOW FROM MORNING STORMS FOR POTENTIAL
LATE AFTERNOON DEVELOPMENT. EXPECT STRONG INSTABILITY ALONG THIS
BOUNDARY BY LATE IN THE DAY AND SHEAR PROFILES SUGGESTIVE OF
POTENTIAL FOR STORM ORGANIZATION SO WILL HAVE A CONDITIONAL SEVERE
POTENTIAL (MAINLY HAIL AND WIND) WITH ANY STORMS THAT DEVELOP DURING
THIS PERIOD. ALSO...WITH THE SUN EXPECTED TO COME OUT BY LATE
MORNING, SHOULD HAVE ANOTHER DAY OF 100+ HEAT INDICES FOR AREAS
NEAR/SOUTH OF I-70 AND 105 OR GREATER SOUTH OF I-35...SO HAVE ISSUED
ANOTHER HEAT ADVISORY FOR COFFEY AND ANDERSON COUNTIES.

OVERNIGHT, A WELL ORGANIZED SHORT WAVE TROUGH IS FORECAST TO CROSS
KANSAS. THIS WILL LIKELY INTERACT WITH THE FRONT AND SHOULD ALSO
ENHANCE THE LLJ WITH CONVERGENCE OVER AND JUST NORTH OF THE FRONTAL
BOUNDARY IN ADVANCE OF THE WAVE. THUS EXPECT SCATTERED ELEVATED
STORMS TO DEVELOP OVERNIGHT WITH SOME POTENTIAL ONCE AGAIN FOR A
CONCENTRATED MCS TO PROPAGATE EAST ACROSS NORTHERN KANSAS. WILL HAVE
TO SEE HOW THIS PLAYS OUT IN TERMS OF SEVERE POTENTIAL, BUT AT LEAST
SOME CHANCE FOR WIND/HAIL EXISTS. HEAVY RAIN AND PERHAPS SOME
POCKETS OF FLASH FLOODING WILL BE POSSIBLE ONCE AGAIN AS WELL,
PARTICULARLY IF STORM TRAINING CAN OCCUR WITH THE HIGH MOISTURE
CONTENT.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 353 AM CDT SUN JUL 19 2015

MODELS CONTINUE TO SHOW THE UPPER LEVEL RIDGE BREAKING DOWN FOR
MONDAY THROUGH WEDNESDAY AS SHORTWAVE ENERGY MOVES ACROSS THE
UPPER MIDWEST. THIS IS EXPECTED TO ALLOW RENEWED COLD AIR
ADVECTION TO REINFORCE THE COLD FRONT AND EVENTUALLY PUSH IT
SOUTH OF THE FORECAST AREA MONDAY NIGHT LEADING TO COOLER AND
DRYER AIR OVER THE FORECAST AREA ON TUESDAY AND TUESDAY EVENING.
EVENTUALLY THE UPPER RIDGE IS EXPECTED TO REDEVELOP OVER WEST TX
OR NM WITH 500MB HEIGHTS BUILDING BACK IN OVER CENTRAL AND EASTERN
KS.

THERE IS NOT MUCH CHANGE TO THE PREVIOUS FORECAST. CHANCES FOR
PRECIP REMAIN IN THE FORECAST FOR MONDAY AND MONDAY EVENING. THERE
LOOKS TO BE SOME DECENT INSTABILITY WITH THE FRONTAL BOUNDARY IN
THE AREA. ALTHOUGH 0-6KM SHEAR IS A LITTLE WEAKER. NEVERTHELESS
THERE COULD BE SOME SCATTERED THUNDERSTORMS ALONG THE FRONT MONDAY
AND MONDAY NIGHT. HAVE A DRY FORECAST GOING FOR TUESDAY AND
TUESDAY EVENING ANTICIPATING THE DRYER COOLER AIR WITH THE SURFACE
RIDGE SCOURING OUT A LOT OF THE INSTABILITY. THE GFS IS THE ONLY
SOLUTION THAT DEVELOPS PRECIP POST FRONTAL AND IT LOOKS LIKE IT
MAY BE SUFFERING FROM SOME CONVECTIVE FEEDBACK IN ITS VORTICITY
PROGS. WEDNESDAY AND WEDNESDAY NIGHT SHOULD BE THE NEXT CHANCE FOR
PRECIP AS THE SURFACE RIDGE WEAKENS AND MOISTURE ADVECTION
INCREASES, ESPECIALLY WITH A STRENGTHENING LOW LEVEL JET WEDNESDAY
NIGHT. THERE APPEARS TO BE SOME GOOD THETA-E ADVECTION OVER THE
WEAKENING BOUNDARY WHICH IS SEEN IN BOTH THE GFS AND ECMWF.
BECAUSE OF THIS HAVE GONE WITH SOME LIKELY POPS WEDNESDAY NIGHT
AND HOLD ONTO SOME CHANCE POPS THURSDAY AS PRECIP COULD LINGER
INTO THE DAY. PRECIP CHANCES SHOULD DIMINISH SOMEWHAT AS THE RIDGE
REDEVELOPS. THERE ARE SOME SIGNS OF A WEAK WAVE CLIPPING NORTHEAST
KS FRIDAY NIGHT. CONFIDENCE IN THESE SMALLER SCALE DETAILS IS LOW
AS MODELS HAVE A HARD TIME RESOLVING THEM. THEREFORE ONLY HAVE A
SLIGHT CHANCE FRIDAY NIGHT.

HIGHS MONDAY ARE EXPECTED TO BE AROUND 90 BUT TRENDED COOLER WITH
MID 80S FORECAST FOR TUESDAY AND WEDNESDAY WITH THE SURFACE RIDGE
BUILDING IN. WE SHOULD SEE 90S RETURN FOR THE END OF THE WORK
WEEK AND INTO THE WEEKEND WITH PARTS OF NORTH CENTRAL KS FLIRTING
WITH 100 FRIDAY AND SATURDAY. THE COOLEST TEMPS SHOULD OCCUR
WEDNESDAY MORNING WITH READINGS IN THE MID 60S. LOWS ARE EXPECTED
TO RETURN TO THE LOWER AND MID 70S BY THE END OF THE WEEK AS THE
THERMAL RIDGE REDEVELOPS ACROSS WESTERN AND CENTRAL KS.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING)
ISSUED AT 734 AM CDT SUN JUL 19 2015

VFR CONDITIONS WITH CONTINUED SHOWERS ARE EXPECTED THROUGH MID
MORNING WITH A SMALL CHANCE FOR BRIEF PERIODS OF MVFR CIG/VIS WITH
HEAVIER RAIN SHOWERS. WINDS ARE LIKELY TO TRANSITION THROUGHOUT
THE MORNING FROM WEST TO NORTH TO EAST AND PROBABLY REMAINING
EASTERLY. THERE IS A SMALL CHANCE FOR EVENING TS DEVELOPMENT BUT
BEST CHANCE IS AFTER 04Z AND PERHAPS CLOSER TO 08Z WHEN ANOTHER
THUNDERSTORM COMPLEX IS LIKELY TO MOVE ACROSS NORTHERN KANSAS.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR
KSZ058-059.

&&

UPDATE...BARJENBRUCH
SHORT TERM...BARJENBRUCH
LONG TERM...WOLTERS
AVIATION...BARJENBRUCH
Hazardous weather outlook, Jul 19, 3:43 AM CDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
343 AM CDT SUN JUL 19 2015

KSZ008>012-020>024-026-034>040-054>056-058-059-200845-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
343 AM CDT SUN JUL 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WILL MOVE INTO NORTH CENTRAL KANSAS THIS MORNING
WITH THE POTENTIAL FOR DAMAGING STRAIGHT LINE WINDS. OTHER
THUNDERSTORMS WILL MOVE ACROSS NORTHEAST AND EAST CENTRAL KANSAS
AS WELL, BUT ARE LESS LIKELY TO PRODUCE SEVERE WEATHER THIS
MORNING. ALL OF THE THUNDERSTORM ACTIVITY SHOULD WEAKEN BY LATE
MORNING. HOWEVER REDEVELOPMENT OF STRONG AND POSSIBLY SEVERE
STORMS IS POSSIBLE DURING THE AFTERNOON AND EARLY EVENING.

A HEAT ADVISORY HAS BEEN ISSUED FOR COFFEY AND ANDERSON COUNTIES,
WHERE HEAT INDICES ARE FORECAST TO BE AROUND 105 THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE FOR THUNDERSTORMS MONDAY AND MONDAY NIGHT. SOME
OF THESE STORMS MAY BE CAPABLE OF STRONG WIND GUSTS AND LOCALLY
EXCESSIVE RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD NOT BE NEEDED TODAY OR TONIGHT.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT...
HTTP://WWW.WEATHER.GOV/TOP/SITREP

WOLTERS

In the hours before

Special weather statement, Jul 19, 5:03 AM CDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
503 AM CDT SUN JUL 19 2015

KSZ020-021-034-035-191030-
DICKINSON-OTTAWA-CLAY-CLOUD-
503 AM CDT SUN JUL 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR OTTAWA...NORTHERN DICKINSON...
SOUTHWESTERN CLAY AND SOUTHWESTERN CLOUD COUNTIES UNTIL 530 AM CDT...

AT 503 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BARNARD TO 5 MILES
SOUTHEAST OF SOLOMON...AND MOVING NORTHEAST AT 50 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ABILENE...MINNEAPOLIS...SOLOMON...BENNINGTON...MILTONVALE...GLASCO...
DELPHOS...TESCOTT...JAMESTOWN...CULVER...WELLS...MANCHESTER...
LONGFORD...OAK HILL...ADA...MOONLIGHT...NILES AND TALMAGE.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 267 AND 281.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FOR
NORTHEASTERN KANSAS.

LAT...LON 3965 9793 3965 9789 3911 9696 3906 9696
      3877 9737 3896 9737 3896 9793
TIME...MOT...LOC 1003Z 211DEG 42KT 3923 9798 3886 9731

BB
Special weather statement, Jul 19, 5:12 AM CDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
512 AM CDT SUN JUL 19 2015

KSZ038-191045-
WABAUNSEE-
512 AM CDT SUN JUL 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR WABAUNSEE COUNTY UNTIL 545 AM
CDT...

AT 512 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER ALTA VISTA...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ALMA...ESKRIDGE...ALTA VISTA...MCFARLAND...KEENE AND VOLLAND.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 323 AND 334.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FOR
NORTHEASTERN KANSAS.

LAT...LON 3874 9623 3874 9639 3882 9639 3882 9644
      3883 9650 3904 9650 3904 9639 3917 9639
      3896 9595 3895 9595
TIME...MOT...LOC 1012Z 227DEG 27KT 3891 9641

BB
Special weather statement, Jul 19, 5:28 AM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
528 AM CDT SUN JUL 19 2015

KSZ021-022-035-036-191115-
RILEY-DICKINSON-CLAY-GEARY-
528 AM CDT SUN JUL 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RILEY...DICKINSON...
SOUTHEASTERN CLAY AND GEARY COUNTIES UNTIL 615 AM CDT...

AT 527 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTH OF ABILENE
TO 7 MILES SOUTH OF JUNCTION CITY...AND MOVING NORTHEAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MANHATTAN...JUNCTION CITY...ABILENE...OGDEN...GRANDVIEW PLAZA...
CHAPMAN...SOLOMON...WAKEFIELD...RILEY...ENTERPRISE...MILFORD...
MANCHESTER...MILFORD LAKE...MOONLIGHT...TALMAGE AND KEATS.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 267 AND 321.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FOR
NORTHEASTERN KANSAS.

LAT...LON 3911 9737 3936 9706 3927 9661 3923 9658
      3920 9652 3920 9656 3918 9656 3919 9652
      3917 9652 3917 9647 3919 9644 3917 9639
      3904 9639 3904 9650 3887 9650 3887 9689
      3881 9689 3874 9737
TIME...MOT...LOC 1027Z 243DEG 41KT 3903 9731 3893 9675

BB
Special weather statement, Jul 19, 5:30 AM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
530 AM CDT SUN JUL 19 2015

KSZ008-009-020-021-034-191115-
WASHINGTON-OTTAWA-CLAY-CLOUD-REPUBLIC-
530 AM CDT SUN JUL 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR OTTAWA...CLAY...CLOUD...
SOUTHWESTERN WASHINGTON AND REPUBLIC COUNTIES UNTIL 615 AM CDT...

AT 530 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR JAMESTOWN TO NEAR OAK
HILL...AND MOVING NORTHEAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CONCORDIA...CLAY CENTER...MINNEAPOLIS...BELLEVILLE...CLYDE...
BENNINGTON...CLIFTON...MILTONVALE...GLASCO...LINN...SCANDIA...
DELPHOS...TESCOTT...JAMESTOWN...COURTLAND...MORGANVILLE...CUBA...
NORWAY...GREEN AND CULVER.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FOR
NORTHEASTERN KANSAS.

LAT...LON 4000 9793 4000 9757 3957 9693 3957 9696
      3942 9696 3913 9731 3913 9737 3896 9737
      3896 9793
TIME...MOT...LOC 1030Z 225DEG 35KT 3962 9795 3926 9741

BB
Special weather statement, Jul 19, 6:10 AM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
610 AM CDT SUN JUL 19 2015

KSZ008>010-020>023-191145-
RILEY-WASHINGTON-MARSHALL-CLAY-POTTAWATOMIE-CLOUD-REPUBLIC-
610 AM CDT SUN JUL 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RILEY...NORTHEASTERN
CLAY...SOUTHERN MARSHALL...NORTHEASTERN CLOUD...NORTHWESTERN
POTTAWATOMIE...WASHINGTON AND REPUBLIC COUNTIES UNTIL 645 AM CDT...

AT 609 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BELLEVILLE TO NEAR ST.
GEORGE...AND MOVING NORTHEAST AT 40 MPH.

30 TO 40 MPH WINDS HAVE BEEN COMMON WITH THESE STORMS...WITH SMALLER
AREAS OF WIND UP TO 50 MPH POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
NORTHEASTERN MANHATTAN...BELLEVILLE...WASHINGTON...BLUE RAPIDS...
WESTMORELAND...BLAINE...CLYDE...ONAGA...HANOVER...WATERVILLE...
CLIFTON...LEONARDVILLE...LINN...SCANDIA...GREENLEAF...OLSBURG...
RANDOLPH...BARNES...CUBA AND MORROWVILLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FOR
NORTHEASTERN KANSAS.

LAT...LON 4000 9710 3951 9609 3919 9654 3975 9782
      4000 9773
TIME...MOT...LOC 1109Z 224DEG 33KT 3989 9764 3925 9646

BB

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 8:24 PM CDTSpecial Weather StatementTOPRiley36 min
Jul 19, 3:46 AM CDTHeat AdvisoryTOPAnderson, Coffey12 hr
Jul 19, 5:03 AM CDTSpecial Weather StatementTOPCloud, Ottawa27 min
Jul 19, 5:12 AM CDTSpecial Weather StatementTOPWabaunsee33 min
Jul 19, 5:28 AM CDTSpecial Weather StatementTOPDickinson, Geary, Riley47 min
Jul 19, 6:10 AM CDTSpecial Weather StatementTOPPottawatomie, Republic, Riley, Washington35 min
Jul 19, 7:01 AM CDTFlash Flood WarningTOPBrown, Nemaha4 hr
Jul 19, 3:49 PM CDTFlash Flood WatchTOPBrown, Clay, Cloud, Jackson, Jefferson, Marshall and 6 more16 hr

Nearby

Flash Flood Warnings in Kansas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.